Alert archive / Wyoming / Red Flag Warnings in 2008
Red Flag Warning 8, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Aug 21, 2008, 2:58 AM MDT. It took effect at Aug 21, 2008, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 21, 2008, 2:58 AM MDT (08:58 UTC)
- In effect from
- Aug 21, 2008, 12:00 PM MDT
- Expired
- Aug 21, 2008, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KCYS 210858 RFWCYS RED FLAG WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 258 AM MDT THU AUG 21 2008 WYZ292>294-212200- /O.UPG.KCYS.FW.A.0004.080821T1800Z-080822T0200Z/ /O.NEW.KCYS.FW.W.0008.080821T1800Z-080822T0200Z/ SOUTH CENTRAL WYOMING INCLUDING THE LARAMIE VALLEY- NORTH AND SOUTHWEST CARBON COUNTY-LARAMIE MOUNTAIN RANGE NORTH- 258 AM MDT THU AUG 21 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. POOR HUMIDITY RECOVERIES AND A VERY DRY AIR MASS WILL LEAD TO MINIMUM RELATIVE HUMIDITIES IN THE 10 TO 15 PERCENT RANGE BY THIS AFTERNOON. THESE DRY CONDITIONS WILL COMBINE WITH SOUTHWEST WINDS OF 20 TO 25 MPH WITH OCCASIONAL GUSTS TO 35 MPH TO PRODUCE HIGH FIRE DANGER ACROSS SOUTH CENTRAL WYOMING THIS AFTERNOON. THESE CRITICAL FIRE WEATHER CONDITIONS WILL IMPROVE AROUND SUNSET AS TEMPERATURES INCREASE AND HUMIDITIES RECOVER. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ WYZ291-212200- /O.NEW.KCYS.FW.W.0008.080821T1800Z-080822T0200Z/ EAST-CENTRAL WYOMING. CONVERSE AND NIOBRARA COUNTIES- 258 AM MDT THU AUG 21 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. POOR HUMIDITY RECOVERIES AND A VERY DRY AIR MASS WILL LEAD TO MINIMUM RELATIVE HUMIDITIES IN THE 10 TO 15 PERCENT RANGE BY THIS AFTERNOON. THESE DRY CONDITIONS WILL COMBINE WITH SOUTHWEST WINDS OF 20 TO 25 MPH WITH OCCASIONAL GUSTS TO 35 MPH TO PRODUCE HIGH FIRE DANGER ACROSS EAST CENTRAL WYOMING THIS AFTERNOON. THESE CRITICAL FIRE WEATHER CONDITIONS WILL IMPROVE AROUND SUNSET AS TEMPERATURES INCREASE AND HUMIDITIES RECOVER. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ HAHN
2 follow-up statements
000 WWUS85 KCYS 212035 RFWCYS RED FLAG WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 235 PM MDT THU AUG 21 2008 WYZ291>294-220200- /O.CON.KCYS.FW.W.0008.000000T0000Z-080822T0200Z/ EAST-CENTRAL WYOMING. CONVERSE AND NIOBRARA COUNTIES- SOUTH CENTRAL WYOMING INCLUDING THE LARAMIE VALLEY- NORTH AND SOUTHWEST CARBON COUNTY-LARAMIE MOUNTAIN RANGE NORTH- 235 PM MDT THU AUG 21 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING ACROSS PORTIONS OF SOUTHEAST WYOMING FOR STRONG WINDS AND VERY LOW HUMIDITIES... A RED FLAG WARNING REMAINS IN EFFECT FOR STRONG SOUTHWEST WINDS AND VERY LOW RELATIVE HUMIDITY VALUES UNTIL 8 PM MDT FOR NORTH AND SOUTHWEST CARBON COUNTY...THE LARAMIE VALLEY...THE NORTH LARAMIE RANGE AND CONVERSE AND NIOBRARA COUNTIES. A VERY DRY AIR MASS WILL CONTINUE TO BE PRESENT LATE THIS AFTERNOON AND INTO THE EARLY EVENING RESULTING IN MINIMUM RELATIVE HUMIDITIES IN THE 10 TO 15 PERCENT RANGE. THESE DRY CONDITIONS WILL CONTINUE TO COMBINE WITH SOUTHWEST WINDS OF 20 TO 25 MPH WITH OCCASIONAL GUSTS TO AROUND 30 MPH TO PRODUCE INCREASED POTENTIAL FOR EXPLOSIVE FIRE GROWTH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ CARPENTER
000 WWUS85 KCYS 220158 RFWCYS RED FLAG WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 758 PM MDT THU AUG 21 2008 WYZ291>294-220300- /O.EXP.KCYS.FW.W.0008.000000T0000Z-080822T0200Z/ EAST-CENTRAL WYOMING. CONVERSE AND NIOBRARA COUNTIES- SOUTH CENTRAL WYOMING INCLUDING THE LARAMIE VALLEY- NORTH AND SOUTHWEST CARBON COUNTY-LARAMIE MOUNTAIN RANGE NORTH- 758 PM MDT THU AUG 21 2008 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. WINDS AND TEMPERATURES HAVE STARTED TO DECREASE SINCE 7 PM...AND SO THE RED FLAG WARNING WILL BE ALLOWED TO END AT 8 PM ACROSS SOUTH CENTRAL AND EAST CENTRAL WYOMING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Aug 20, 2:59 PM MDT, 11 hours 59 minutes earlier.
Area forecast discussion, Aug 20, 2:59 PM MDT, 11 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
259 PM MDT WED AUG 20 2008
.SHORT TERM...TONIGHT THROUGH FRIDAY...
SOME TSTMS HAVE DEVELOPED ALONG AND WEST OF I-25 OVER TO NEAR
KSAA AND KRWL THIS AFTERNOON. WILL KEEP LOW POPS GOING INTO EARLY
THIS EVENING AND SPREAD THEM A BIT FURTHER EAST...EVEN INTO A
COUPLE OF THE COUNTIES IN THE WESTERN NEBRASKA PANHANDLE. WEAK
COLD FRONT FROM EASTERN MT INTO NORTHERN WY WILL WORK ITS WAY INTO
WESTERN DAKOTAS THIS EVENING BEFORE STALLING AND THEN DISSIPATING
OR BASICALLY BECOMING A LEE TROUGH ON THU. INCREASING WSW FLOW
ALOFT ON THU AS QUITE A BIT OF SHORTWAVE ENERGY SWEEPS ACROSS MT
AND SOUTHERN CANADA. THIS WILL RESULT IN DRY AND HOT CONDITIONS
ACROSS THE CWA. A COLD FRONT WILL PUSH SSE ACROSS THE CWA THU
NIGHT WITH WINDS SHIFTING TO NNW AND COOLER TEMPS FOR FRIDAY.
AFTER THU NIGHT STAYS DRY...THERE COULD BE A COUPLE OF LATE
AFTERNOON TSTMS NEAR THE MOUNTAINS FRI.
.LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY.
EARLY IN THE EXTENDED PERIOD...THE FORECAST AREA WILL STILL BE UNDER
THE INFLUENCE OF A POST-FRONTAL ENVIRONMENT WITH THE UPPER LEVEL
TROUGH OVER MANITOBA. UPSLOPE LOW-LEVEL FLOW WILL RESULT AND
LOW-LEVEL CONVERGENCE IN THE MOIST BOUNDARY LAYER WILL CREATE A
SLIGHT CHANCE FOR THUNDERSTORMS OVER AND ALONG THE LARAMIE RANGE AND
ALONG THE COLORADO BORDER EAST OF THE LARAMIE RANGE FRIDAY EVENING.
THE UPPER RIDGE PLACEMENT OVER THE FOUR CORNERS AREA OF THE
SOUTHWEST UNITED STATES SHOULD ALLOW FOR SOME MOISTURE TO ROTATE
NORTH AROUND THE UPPER RIDGE WITH AN EXPANDING SLIGHT CHANCE FOR
THUNDERSTORMS SATURDAY AND SUNDAY AFTERNOONS AND EVENINGS. THE RIDGE
AXIS SHIFTS EAST MONDAY WITH THIS DAY EXPECTED TO BE THE WARMEST OF
THE PERIOD WITH TEMPERATURES NEAR 10 DEGREES ABOVE NORMAL. JET
STREAM ENERGY MOVING NORTHEAST AHEAD OF THE NEXT UPPER TROUGH WILL
HELP TO DRAG ANOTHER SURFACE TROUGH THROUGH THE AREA. PREVIOUS MODEL
RUNS HAVE SHOWN A STRONGER COLD FRONT PASSING THROUGH PRIOR TO
WEDNESDAY...BUT THE LATEST MODEL SOLUTION HAS INDICATED THE COLD
FRONT WILL BE DELAYED DUE TO ADDITIONAL SURFACE PRESSURE FALLS
CAUSED BY ADDITIONAL JET ENERGY ROUNDING THE BASE OF THE UPPER
TROUGH.
&&
.AVIATION...
UPSLOPE LOW CLOUDS AND FOG WILL REDEVELOP TONIGHT
BETWEEN 06Z AND 15Z OVER PARTS OF THE NEBRASKA PANHANDLE WITH
MVFR AND EVEN LOCAL IFR CEILINGS AND VSBYS. OTHERWISE...VFR
CONDITIONS EXPECTED TONIGHT THROUGH THURSDAY NIGHT.
&&
.FIRE WEATHER...
HOT AND DRY CONDITIONS THURSDAY WITH RHS FALLING
BELOW CRITICAL VALUES OVER THE WESTERN CWA THURSDAY AFTERNOON.
WINDS WILL ALSO INCREASE TO 15 TO 30 MPH WEST OF I-25 SO HAVE
ISSUED A FIRE WEATHER WATCH FOR KRWL/KLAR AREAS AND NORTHERN
LARAMIE RANGE FROM NOON TO 8 PM MDT.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...FIRE WEATHER WATCH FROM NOON TO 8 PM THURSDAY FOR FIRE WEATHER
ZONES 292/293/294
NE...NONE.
&&
SHORT TERM/AVIATION/FIRE WEATHER...JLH
LONG TERM...CARPENTERHazardous weather outlook, Aug 20, 12:27 PM MDT, 14 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1227 PM MDT WED AUG 20 2008 NEZ001>003-019>021-054-055-WYZ059>070-211830- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 1227 PM MDT WED AUG 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW THUNDERSTORMS ARE EXPECTED THIS AFTERNOON ALONG AND EAST OF THE MOUNTAINS...EXTENDING TO THE NORTHWEST NEBRASKA PANHANDLE. SMALL HAIL AND GUSTY WIND TO 40 MPH ARE POSSIBLE. NO SEVERE WEATHER IS ANTICIPATED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FIRE WEATHER WATCH IS IN EFFECT THURSDAY AFTERNOON AND EARLY EVENING FOR PARTS OF SOUTHEAST AND SOUTH CENTRAL WYOMING. SOUTHWEST TO WEST WINDS WILL INCREASE TO 15 TO 30 MPH IN AREAS WEST OF THE LARAMIE RANGE ON THURSDAY. THESE WINDS WILL COMBINE WITH DRY FUEL CONDITIONS AND LOW RELATIVE HUMIDITY TO PRODUCE VERY HIGH FIRE DANGER THURSDAY AFTERNOON AND EVENING. THE AREAS OF GREATEST FIRE DANGER ARE THE NORTHERN LARAMIE RANGE AND THE LOWER ELEVATIONS OF ALBANY AND CARBON COUNTIES. THUNDERSTORMS ARE POSSIBLE AGAIN FRIDAY AFTERNOON AND EVENING OVER SOUTHEAST WYOMING AS A COLD FRONT MOVES THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT EXPECTED TO BE NECESSARY THIS AFTERNOON OR TONIGHT && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE SPRINGER/RLH
Nearby
Red Flag Warnings in Wyoming, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.